hi , as some of u lovely ladies may know by my questions i started decapeptyl 3 weeks ago. Today iv woke up to blood soaked pants and i could hardly walk down the stairs (jelly legs) im quessing that this is a period by the crippling pains up my back passage (i know to much info) this has got to be the worst pain i have ever been in!! dont get me wrong my periods are normally very painful but this is absolute agony!!! everything seems to be 10x worse.. is this normal? i was told this would stop my period. iv had to come back to bed and put my 3 yr old next to me (hubby at work) im really scared , the pain is getting worse .. iv been biting into my pillow!! please someone tell me this is normal and itl pass soon. claire xx

8 Replies

  • Hi Claire

    It's normal. Your doctor should have told you that things would get worse before they get better - very basically, it's your body trying to fight the decapeptyl and flaring up to its very worst. Like an army gathering all of its strength to fight the enemy. It will pass, but it might take a little while; have a word with your GP if the pain is getting out of hand and you need something to get you through.

    Hang in there lovely

    Lots of love, Chrissie xxx

  • thanks chrissie, the pain got so bad my DH drove me to a'n'e.. they left me sitting for 2 hrs then sent a doctor to tell me im suffering from stress and axniety!? what? yes im stressed because of the pain..but he basically said its my hormones and to go home with a leaflet he printed off.. i am at my wits end. my husband is at his wits end... i cant go on like this..x

  • How are you doing now? xxx

  • hi chrissie, im sitting awake. im sweating for fun im having to change my pad every hour(ish) even when im lay down . the pains are ..i cant even describe them. my heads pounding i feel sick. apart from that i feel great lol..xx

  • Oh dear - how are things this morning?

    The headaches are always the worst part of it for me

    It's bloody GREAT being a woman, isn't it???

    C xxx

  • hi C, really poorly this morn. im struggling. im lay on top of bed , iv had no sleep and the headache OMG .. iv got my 3 yr old at home today and im honestly walking around in a daze threw the pain.. its scary. im bleeding heavy its like dark red really thick blood with huge clots.. not had a period like it. im so tired of living like this and moaning constatly..i want to be me again-the bright n bubbly one. hope ur well ..claire xx

  • it's called a 'flare' , and yes it is normal if a little later than average. Usualy starts within a week or two rather than three, but we are all different.

    ~The drugs are doing what they should...they swamp and overload the pituitary gland with artificial hormones so that is goes in to super drive and that should be enough to shut it down, so from one extreme to another in a few days time.

    When it goes in to exhausted mode and shuts down, it stops sending signals to the ovaries and they too shut down (hopefully temporarily) and that is what stops your periods.

    Side effects from the entire process can be very tough to get through for some ladies (me included) and it is hard work to cope with everything but one good side effect is that is does stop periods unfortunately that is not the only thing it does.

    If after the shut down you get too many side effects you can opt to go on HRT if you are suitable, this adds back some hormones which the ovaries are no longer producing while they sleep and can relieve you of some (not all) of the unpleasantness.

    Hope you're feeling better on it soon, but please do take time to read EVERY side effect from GnRH drugs as the lidt is long and the side effects can be very shocking if you are not expecting them and scary too.

    Definitely warn hubby about them also, so perhaps best to print out a list and stick it to the fridge door.

  • thanks for ur advice much appreicated x

You may also like...